Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Does being anemic, low on B12 cause dizziness, fatigue ?

hi my daughter has been getting dizzy and tired,we took her for a blood test and they rang me the day after saying she was anemic and low on b12,why has this happened as she eats all the right food which has plenty of iron,i cant get to see her doctor untill nxt week as theres no appts left till then,just worried incase they give her the b12 shots,i myself have suffered with this for many years just surprised my daughter is the same,di
Asked On : Mon, 9 Jul 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Rheumatologist 's  Response
Hi. Vitamin B12 is a very important vitamin which is available only in non-vegetarian sources and is essential for red blood cell production and maturation. Deficiency of this vitamin is common in vegans and would lead to anemia and less commonly nervous system abnormalities. Iron is also important as is folic acid, and these three together are quint essential to prevent anemia. Anemia can result due to deficiency of any of these three substances, and any type of anemia is associated with fatigue/dizziness as the oxygen carrying capacity of blood reduces due to deficient hemoglobin. Other causes of Vitamin B12 deficiency include worms, absorption defects and pernicious anemia. So do not hesitate in treating her with Vit.B12 if it is the cause based on the tests. THank you.
Answered: Wed, 4 Sep 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor